Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 57, NWS Charleston, SC

May 17, 2005Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 17, 2005, 4:19 PM EDT for Jasper County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2005, 4:19 PM EDT (20:19 UTC)
Expired
May 17, 2005, 5:00 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 172020
SVRCHS
SCC053-172100-
/O.NEW.KCHS.SV.W.0057.050517T2019Z-050517T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE MAY 17 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 500 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS HAIL.  THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL
  JASPER COUNTY...OR ABOUT 6 MILES EAST OF SAVANNAH...MOVING EAST AT
  15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RURAL AREAS IN THE SOUTHERN PART OF THE COUNTY...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3205 8094 3210 8100 3208 8106 3218 8108
      3219 8098 3216 8095 3213 8096 3213 8092
      3211 8093 3210 8090 3208 8092 3204 8090

$$
1 follow-up statement
000 
WWUS52 KCHS 172036
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT TUE MAY 17 2005

SCC053-172100-
/O.CON.KCHS.SV.W.0057.000000T0000Z-050517T2100Z/
JASPER-
435 PM EDT TUE MAY 17 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR JASPER COUNTY...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE SEVERE THUNDERSTORM IN THE SOUTHER PART OF THE COUNTY HAD 
WEAKENED. HOWEVER...ANOTHER STORM WAS INTENSIFYING JUST NORTH OF 
HARDEEVILLE AND IS CAPABLE OF PRODUCING HAIL TO NICKEL SIZE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3205 8094 3210 8100 3208 8106 3218 8108
      3219 8098 3216 8095 3213 8096 3213 8092
      3211 8093 3210 8090 3208 8092 3204 8090

$$

SCW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:03 PM EDT, 16 minutes earlier.

Area forecast discussion, May 17, 4:03 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT TUE MAY 17 2005

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...CURRENTLY AT THE
SURFACE...COASTAL TROUGH REMAINS IN PLACE ACROSS THE FORECAST
AREA...WITH NUMEROUS OTHER BOUNDARIES INTERACTING TO KEEP CONVECTION
GOING. MAIN SHORT TERM CONCERNS FOR THE OVERNIGHT REVOLVE AROUND
POPS...AND FOG POTENTIAL.

TONIGHT...EXPECT CONVECTION WILL DWINDLE SHORTLY AFTER SUNSET WITH
LOSS OF DIURNAL HEATING. WILL KEEP HIGHEST POPS ACROSS INTERIOR SC
ZONES...AND LOWEST POPS ALONG THE IMMEDIATE COAST WHERE SEA BREEZE
PASSAGE WILL STABILIZE THE ENVIRONMENT. STILL SOME WEAK FORCING
AROUND AFTER MIDNIGHT...AND PER COORDINATION WITH SURROUNDING
OFFICES WILL INCLUDE SLIGHT CHANCE POPS. AS FOR FOG
POTENTIAL...MODEL SOUNDINGS AND TIME SECTIONS INDICATE ABUNDANT LOW
LEVEL MOISTURE AND POTENTIAL FOR FOG/STRATUS FORMATION. GEOSTROPHIC
WINDS REMAIN 10 KT OR LESS OVERNIGHT...AND WITH SKIES GRADUALLY
CLEARING OUT AND RAIN THAT FELL TODAY...FOG LOOKS LIKE A PRETTY GOOD
BET. WILL INCLUDE AREAS OF FOG IN THE FORECAST AFTER MIDNIGHT.

WEDNESDAY...SEA BREEZE DEVELOPMENT EXPECTED ONCE AGAIN IN THE
AFTERNOON...WITH PLENTY OF INSTABILITY IN PLACE FOR CONVECTIVE
DEVELOPMENT. BELIEVE WITH LINGERING COASTAL TROUGH IN PLACE AND SEA
BREEZE AIDING CONVERGENCE...THAT CHANCE POPS ARE WARRANTED FOR
ENTIRE CWA. WITH ONSHORE FLOW DEVELOPING BY LATE MORNING/EARLY
AFTERNOON...COULD SEE BETTER DEVELOPMENT ACROSS INTERIOR ZONES AND
LESS ACTIVITY ALONG THE COAST. WILL KEEP HIGHEST CHANCE POPS ACROSS
INTERIOR ZONES...WITH SMALLER CHANCE POPS ALONG THE IMMEDIATE COAST.

WEDNESDAY NIGHT...SHOULD SEE CONVECTION END IN THE EVENING WITH
LOSS OF DIURNAL HEATING. WILL KEEP CHANCE POPS GOING IN THE
EVENING...AND GO DRY AFTER MIDNIGHT AS HIGH PRESSURE FINALLY BEGINS
TO BUILD INTO THE FORECAST AREA...SHIFTING COASTAL TROUGH OUT TO
SEA.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...HIGH PRESSURE OVER THE
SOUTHEAST WILL DOMINATE THE WEATHER UNTIL FRIDAY WHEN ANOTHER
BACKDOOR COLD FRONT PUSHES INTO THE CAROLINAS. FRONT IS EXPECTED TO
LINGER JUST NORTH OF THE AREA THROUGH LATE SATURDAY BEFORE MOVING
SOUTH OF THE CWFA SUNDAY. THIS WILL BRING AN INCREASED CHANCE OF
CONVECTION ALONG THE FRONT...ESPECIALLY FRIDAY AND SATURDAY. HAVE
TAPERED POPS BACK BY SUNDAY AFTERNOON AS FRONT CLEARS THE AREA AND
MEAN FLOW BECOMES LIGHT. COLD FRONT APPROACHES THE AREA MONDAY
NIGHT...SO WILL KEEP CHANCE POPS STARTING MONDAY. KEPT TEMPS CLOSE
TO HPC GUIDANCE.
&&

.MARINE /TONIGHT THROUGH WEDNESDAY NIGHT/...COASTAL TROUGH WILL
CONTINUE TO MEANDER ACROSS COASTAL SC AND GA THROUGH THE PERIOD.
EXPECT LIGHT WINDS 10 KT OR LESS THROUGH THE PERIOD...WITH SEAS
AROUND 2 FT ACROSS THE COASTAL WATERS AND 2 TO 3 FT ACROSS THE OUTER
GA WATERS.

THURSDAY THROUGH MONDAY...RELATIVELY WEAK PRESSURE PATTERN TO START
THE PERIOD BUT INCREASING FLOW FROM THE NORTHEAST BY FRIDAY NIGHT AS
RIDGE BUILDS DOWN THE COAST AND COASTAL GRADIENT INCREASES. A BRIEF
BOUT OF 15-20 KTS IS POSSIBLE SATURDAY AFTERNOON...THEN AS RIDGE
AXIS SHIFTS OVER THE WATERS...WINDS AND SEAS WILL AGAIN BE LOW. WITH
APPROACH OF TUESDAY/S COLD FRONT...WILL SEE A TIGHTER GRADIENT WITH
SWLY FLOW...BUT LITTLE FETCH FOR INCREASED SEAS.
&&

.AVIATION...SHOULD SEE CONVECTIVE ACTIVITY END THIS EVENING WITH
LOSS OF DIURNAL HEATING. WILL KEEP CB IN THE FORECAST AND BKN035
CIGS THROUGH AROUND 00Z...WHEN THINGS SHOULD SCATTER OUT. ATTENTION
THEN TURNS TO FOG POTENTIAL FOR THE OVERNIGHT HOURS. MODEL SOUNDINGS
AND TIME SECTIONS INDICATE ABUNDANT LOW LEVEL MOISTURE AND POTENTIAL
FOR FOG/STRATUS FORMATION. GEOSTROPHIC WINDS REMAIN 10 KT OR LESS
OVERNIGHT...AND WITH SKIES CLEARING OUT AND PLENTY OF RAIN
TODAY...FOG LOOKS LIKE A PRETTY GOOD BET. WILL INCLUDE AREAS OF FOG
IN THE FORECAST AFTER MIDNIGHT. COULD ALSO SEE SOME ADVECTION OF
STRATUS OFF THE ATLANTIC OVERNIGHT AS WINDS SHIFT TO THE
NORTHEAST...BRINGING WARMER AIR IN OFF THE GULF STREAM OVER COOLER
ATLANTIC WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRJ/JRL
Hazardous weather outlook, May 17, 11:23 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1123 AM EDT TUE MAY 17 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1123 AM EDT TUE MAY 17 2005

UPDATED FOR HEAVY RAIN AND SEVERE POTENTIAL

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...A WEAKENING COLD FRONT AND THE AFTERNOON SEA
BREEZE WILL PROVIDE THE FOCUS FOR THUNDERSTORMS TODAY. THERE IS A
SLIGHT RISK FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE
HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING. THE STRONGEST STORMS
ARE EXPECTED ACROSS MOST OF SOUTHEAST SOUTH CAROLINA AND INTERIOR
PORTIONS OF GEORGIA. REFER TO THE DAY ONE CONVECTIVE OUTLOOK
FOR ADDITIONAL INFORMATION.

.HEAVY RAIN...NUMEROUS BOUNDARIES DRAPED ACROSS THE AREA THIS
MORNING WILL PROVIDE AN ENHANCED FOCUS FOR EXTREMELY HEAVY RAIN
ACROSS SOUTHEAST SOUTH CAROLINA. FLASH FLOODING COULD BECOME A
PROBLEM ACROSS AREAS THAT RECEIVE CONSECUTIVE SHOWERS OR
THUNDERSTORMS...ESPECIALLY BY MID-AFTERNOON. REFER TO THE SPECIAL
WEATHER STATEMENT FOR DETAILS ON THIS HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUIRED TONIGHT.

JRL

In the hours before

Special weather statement, May 17, 11:18 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 AM EDT TUE MAY 17 2005

SCZ043>045-048>050-172030-
INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
1118 AM EDT TUE MAY 17 2005

...HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS
PORTIONS OF SOUTHEASTERN SOUTH CAROLINA...

A FRONTAL BOUNDARY REMAINS DRAPED ALONG THE SOUTH CAROLINA COAST
THIS MORNING. IN ADDITION...SEVERAL SMALL OUTFLOW BOUNDARIES THAT
FORMED DURING THE SHOWERS AND STORMS ON MONDAY REMAIN ACROSS
PARTS OF COLLETON...CHARLESTON...DORCHESTER...AND BERKELEY
COUNTIES. THE INTERACTION BETWEEN THESE NUMEROUS FRONTAL
BOUNDARIES HAVE ALREADY BEGUN TO PROVIDE A FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS PARTS OF THE AREA. CONVECTION IS
EXPECTED TO CONTINUE TO DEVELOP THROUGH THIS AFTERNOON...
ESPECIALLY NEAR AND TO THE EAST OF A LINE FROM WILLIAMS TO
HENDERSONVILLE...TO BEAUFORT.

SMALL SCALE FRONTAL BOUNDARIES ARE NOTORIOUS FOR PRODUCING EXTREMELY
HEAVY RAINFALL OVER LOCALIZED AREAS...OFTEN RESULTING IN SIGNIFICANT
FLASH FLOODING. THIS SETUP PRODUCED OVER SEVEN INCHES OF RAIN IN A
FEW AREAS YESTERDAY. AREA RESIDENTS AND MOTORISTS ARE URGED TO STAY TUNED
TO NOAA WEATHER RADIO ALL HAZARDS OR THE MEDIA FOR FLOOD STATEMENTS
AND POSSIBLE WARNINGS.

IN ADDITION...THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS
ACROSS MUCH OF SOUTHEASTERN SOUTH CAROLINA THIS AFTERNOON.
SEVERAL STRONG STORMS ARE EXPECTED...WITH A FEW BECOMING SEVERE
AND PRODUCING LARGE HAIL AND DAMAGING WINDS.

JRL
Special weather statement, May 17, 1:33 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT TUE MAY 17 2005

SCZ043>045-171900-
BERKELEY-DORCHESTER-INLAND COLLETON-
133 PM EDT TUE MAY 17 2005

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY AND COLLETON COUNTY THROUGH 300 PM EDT...

AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF RHODES
CROSSROADS...OR ABOUT 7 MILES NORTH OF WALTERBORO...MOVING NORTHEAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND WILLIAMS...WALTERBORO...THAYER...SPRINGTOWN...SMYLY...
SIDNEY...RUFFIN...ROUND O...RHODES CROSSROADS AND NEYLES THROUGH 300
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING...AND HEAVY RAINFALL CAN BE EXPECTED.

RB
Local storm report, May 17, 1:48 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT TUE MAY 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             3 NW JAMES ISLAND       32.76N 79.97W
05/17/2005  0.50 INCH        CHARLESTON         SC   TRAINED SPOTTER

&&

JRJ
Special weather statement, May 17, 2:59 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT TUE MAY 17 2005

SCZ049-050-172000-
CHARLESTON-COASTAL COLLETON-
259 PM EDT TUE MAY 17 2005

...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHARLESTON COUNTY AND
SOUTHERN COLLETON COUNTY THROUGH 400 PM EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
NORTH CHARLESTON SOUTHWEST TO SOUTHERN COLLETON COUNTY. THESE STORMS
WERE MOVING SLOWLY SOUTHEAST AND WILL AFFECT CHARLESTON...NORTH
CHARLESTON...RAVENEL...HOLLYWOOD...EDISTO ISLAND...BENNETTS POINT
AND EDISTO BEACH.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 17, 3:09 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT TUE MAY 17 2005

SCZ048-172000-
BEAUFORT-
309 PM EDT TUE MAY 17 2005

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 400 PM
EDT...

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CHISOLM...OR ABOUT 9 MILES NORTH OF
BEAUFORT...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND WILKINS...WALLING GROVE...LOBECO...GARDENS
CORNER...DANIELS...DALE...CHISOLMS...BRIARS...ATTAWAY AND CHISOLM
THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND HEAVY RAINFALL CAN BE EXPECTED.

RB
Special weather statement, May 17, 3:30 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT TUE MAY 17 2005

GAZ140-141-172015-
COASTAL MCINTOSH-INLAND MCINTOSH-
330 PM EDT TUE MAY 17 2005

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 415 PM
EDT...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FAIRHOPE...OR ABOUT 13
MILES NORTH OF DARIEN...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WARSAW...JONES...
EULONIA...BRICKSTON...FAIRHOPE...SOUTH NEWPORT...CRESCENT...PINE
HARBOR...VALONA AND SHELLMAN BLUFF THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

SCW

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:44 PM EDTSevere Thunderstorm WarningCHSHampton31 min
May 17, 1:46 PM EDTFlash Flood WarningCHSCharleston3 hr
May 17, 4:07 PM EDTSevere Thunderstorm WarningCHSBeaufort23 min
May 17, 4:47 PM EDTFlash Flood WarningCHSBeaufort88 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.